Author Topic: Taper advice from lorazepam needed…time for my 2nd cut  (Read 630 times)

[Buddie]

Taper advice from lorazepam needed…time for my 2nd cut
« on: April 12, 2022, 03:53:26 pm »
Hi- It's time for my second decrease in medication. I've been taking lorazepam for two years, 1mg twice a day. Started my taper in March.. settled in taking .5 three times a day, so it's been about a month since my first cut. [...] suggested between 5 to 10% for this next step down, feel much more comfortable about those amounts for the decrease this time. She actually did some math for me already. (thank you)
Have what I think are some withdrawal symptoms (difficulty sleeping, occasional tightness in my chest, anxious, head pressure, crazy sweating all over) but it's all little better most days & manageable. Thank goodness.
I'm dry cutting, been using a pill cutter.. but I ordered a jewelry scale & have no idea how to use it so I've got to figure that out too and how to make my dosage dividing it into three times a day if y'all think that's a good idea. ??
Asking for taper suggestions, advice, support.. ready to soak up any help you can share.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #1 on: April 12, 2022, 05:41:24 pm »
I believe you'll be able to cut your pills for quite some time so no need to worry about using a scale just yet, and it sounds like your symptoms are manageable so far.  Did [...] let you know it's a good idea to write down your reductions and symptom severity so you can use this as a guide to determine your next reduction?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #2 on: April 12, 2022, 09:06:40 pm »
If you're dosing three times a day and it's working for you then I think you should stick to it. When you cut you just remove the desired amount from one of your three doses.

Usually people rotate their cuts between their doses to keep the numbers somewhat even but there's no rule. Sometimes they keep the evening dose a bit higher if they need sleep. You just do what works best for.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #3 on: April 12, 2022, 09:51:00 pm »
Thanks, [...] & [...] - appreciate the suggestions!

OK so I can just cut the % from one dose.. that makes this seem so much easier & to be honest I'm not up for messing with this scale right now, so that's even better news!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #4 on: April 12, 2022, 11:58:23 pm »
Yes you can cut the % from one of your doses. It is important to note however that to calculate your percentage you have to use the combined daily dose.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #5 on: April 13, 2022, 12:31:04 am »
So glad y’all are here to help me!  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #6 on: April 13, 2022, 04:03:12 pm »
Good morning-

I'm sure there is some simple, easy answer to my question but I can't seem to figure it out… so I need some help… how do I measure/cut 0.112 from my dose??
My plan is to take the % off my .5 afternoon dose. I think I won't notice it as much vs the am dose or the pm dose. (which are also .5)

Thanks for any suggestions!
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #7 on: April 13, 2022, 04:58:40 pm »
I'm terrible at math so I'll call in someone to verify what I'm suggesting but if you cut one of your .5 tablets into quarters and take one quarter less at your afternoon dose it would be an 8.3% decrease which is a little higher than [...] suggested but still possible if you want to keep this easy for as long as you can.  But like I mentioned, don't take my word for it until we can get backup!  :D
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #8 on: April 13, 2022, 06:25:46 pm »
Ok [...], sounds like a plan.. thank you! :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #9 on: April 13, 2022, 06:40:14 pm »
[...] asked me to stop by.

I think you have at least three options.

Option 1
[...]'s option is really by far the easiest.  Cut one of your 0.5 tablets into quarters and reduce 1/4 each reduction.  Hold for at least 2 weeks or until your symptoms are tolerable, whichever is longer.  However, you already have chest pains and insomnia so I am not sure you want to do this because, as she pointed out, it is a large reduction all at once.

Option 2
Learn to use the scale.  I will teach you but it is time consuming and difficult and so I only like to commit to such work after you have considered the simple liquid taper below.

Option 3
Watch this link  https://www.youtube.com/watch?v=whpciMUXHfY&list=PLq27kC29XVsNRJ38NeslvT14h2j0UQjEf&index=2&t=9s
The neat thing is, you could drink 1/2 of the mixture 30 minutes before bed and then take a little each time you wake up during the night.  I know that approach would have helped me with my insomnia.  If you still have some left over in the morning, just drink it whenever.






Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.